Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 4, NWS Topeka, KS

April 28, 201020 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 28, 2010, 4:08 AM CDT for 20 counties in Kansas. It took effect at Apr 28, 2010, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 4:08 AM CDT (09:08 UTC)
In effect from
Apr 28, 2010, 12:00 PM CDT
Expired
Apr 28, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 32 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS73 KTOP 280908
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
408 AM CDT WED APR 28 2010

KSZ034>037-054-281800-
/O.NEW.KTOP.WI.Y.0004.100428T1700Z-100429T0000Z/
OTTAWA-DICKINSON-GEARY-MORRIS-LYON-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...EMPORIA
408 AM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...SOUTH WINDS WILL INCREASE BY NOON AND REMAIN STRONG
  THROUGH THE AFTERNOON. SPEEDS WILL DIMINISH SOMEWHAT THIS
  EVENING.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH
  WILL BE COMMON THIS AFTERNOON. 

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND
  LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS
  STRENGTH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND. 

&&

$$
3 follow-up statements
179 
WWUS73 KTOP 281606
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1106 AM CDT WED APR 28 2010

KSZ008>012-020>024-026-038-039-055-058-290000-
/O.EXA.KTOP.WI.Y.0004.100428T1700Z-100429T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-OSAGE-COFFEY-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...TOPEKA
1106 AM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG BY MID DAY TODAY
  AND REMAIN STRONG THROUGH THE AFTERNOON. SPEEDS WILL DIMINISH
  SOMEWHAT AFTER 7 PM.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50
  MPH WILL BE COMMON THIS AFTERNOON.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND.

&&

$$

KSZ034>037-054-290000-
/O.CON.KTOP.WI.Y.0004.100428T1700Z-100429T0000Z/
OTTAWA-DICKINSON-GEARY-MORRIS-LYON-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...EMPORIA
1106 AM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...SOUTH WINDS WILL BECOME QUITE STRONG BY MID DAY TODAY
  AND REMAIN STRONG THROUGH THE AFTERNOON. SPEEDS WILL DIMINISH
  SOMEWHAT AFTER 7 PM.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50
  MPH WILL BE COMMON THIS AFTERNOON.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND.

&&

$$
634 
WWUS73 KTOP 282052
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT WED APR 28 2010

KSZ022>024-026-035>039-054-055-058-290500-
/O.NEW.KTOP.WI.Y.0005.100429T1400Z-100430T0000Z/
/O.CON.KTOP.WI.Y.0004.000000T0000Z-100429T0000Z/
RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY...
TOPEKA...EMPORIA
352 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE INTO THE EVENING HOURS
  ON WEDNESDAY BEFORE TAPERING OFF TO AROUND 20 MPH AFTER 7 PM.
  WIND SPEEDS WILL INCREASE ONCE AGAIN BY MID MORNING ON
  THURSDAY...AND CONTINUE INTO THURSDAY EVENING.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50
  MPH WILL BE COMMON THIS AFTERNOON. WINDS WILL TAPER OFF
  OVERNIGHT...BUT INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH
  ONCE AGAIN ON THURSDAY.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND.

&&

$$

KSZ040-056-059-290500-
/O.NEW.KTOP.WI.Y.0005.100429T1400Z-100430T0000Z/
DOUGLAS-FRANKLIN-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
352 PM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. 

* TIMING...WIND SPEEDS WILL INCREASE BY MID MORNING ON THURSDAY...AND
  ARE FORECAST TO CONTINUE INTO THURSDAY EVENING.

* WINDS...WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS
  TO 45 MPH ON THURSDAY.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ008>012-020-021-034-290000-
/O.CON.KTOP.WI.Y.0004.000000T0000Z-100429T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER
352 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON.
  SPEEDS WILL DIMINISH SOMEWHAT AFTER 7 PM.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 
  MPH WILL BE COMMON INTO THE EARLY EVENING HOURS. 

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND.

&&

$$
442 
WWUS73 KTOP 290003
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT WED APR 28 2010

KSZ022>024-026-035>039-054-055-058-290815-
/O.EXP.KTOP.WI.Y.0004.000000T0000Z-100429T0000Z/
/O.CON.KTOP.WI.Y.0005.100429T1400Z-100430T0000Z/
RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY-
INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY...
TOPEKA...EMPORIA
703 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE TO GRADUALLY SUBSIDE
  THROUGH THE REMAINDER OF THE EVENING. HOWEVER THE STRONG
  SOUTHERLY WINDS ARE EXPECTED TO REDEVELOP BY THE LATE MORNING
  THURSDAY...AND CONTINUE THROUGH THE AFTERNOON THURSDAY.

* WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
  CONTINUE THROUGH THE NIGHT. SOUTH WINDS WILL INCREASE THURSDAY
  MORNING WITH 20 TO 30 MPH GUSTING UP TO 40 MPH LIKELY.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS ON EAST TO WEST
ROADWAYS SHOULD BE PREPARED FOR SUDDEN GUSTS OF WIND.

&&

$$

KSZ008>012-020-021-034-290115-
/O.EXP.KTOP.WI.Y.0004.000000T0000Z-100429T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER
703 PM CDT WED APR 28 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE STRONG SOUTHERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THE
EVENING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER THEY WILL CONTINUE TO BE BREEZY THROUGH THE NIGHT WITH
GUSTS AROUND 30 MPH COMMON. 

$$

KSZ040-056-059-290815-
/O.CON.KTOP.WI.Y.0005.100429T1400Z-100430T0000Z/
DOUGLAS-FRANKLIN-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
703 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY.

* TIMING...SOUTH WIND WILL INCREASE BY MID MORNING THURSDAY...AND
  SHOULD CONTINUE THROUGH THE AFTERNOON.

* WIND SPEEDS OF TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY
  THURSDAY AFTERNOON.

* IMPACTS...TRAVEL ON EAST TO WEST ROADWAYS WILL BE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BE BLOWN AROUND WITH WINDS OF THIS STRENGTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:52 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 28, 3:52 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
352 AM CDT WED APR 28 2010

.DISCUSSION...

MAIN CONCERNS ARE WIND SPEEDS TODAY THROUGH FRIDAY AND PRECIPITATION
CHANCES THURSDAY INTO FRIDAY.

EVENING UPPER AIR OBSERVATIONS SHOWED A 120KT JET PUSHING EAST INTO
NORTHERN SECTIONS OF CALIFORNIA AND NEVADA AROUND A BROAD UPPER LOW
OFF THE WEST COAST OF CANADA. UPPER RIDGING WAS DOWNSTREAM OVER THE
ROCKIES WITH 60-150M 500MB RISES IN THE CENTRAL PLAINS AND MID
MISSISSIPPI VALLEY. LOW LEVEL RIDGING EXTENDED FROM ONTARIO TO SOUTH
TEXAS WITH 850MB DEWPOINTS BELOW 0C TO THE RIO GRANDE. SURFACE
PRESSURES WERE FALLING QUICKLY IN THE CENTRAL AND NORTHERN HIGH
PLAINS...WITH 3-HOUR RATES 3-4MB LOWER THAN SPRING AVERAGES.

STRONG PRESSURE GRADIENT WILL TAKE RESIDENCE OVER THE AREA BY LATE
MORNING...WITH AROUND 8MB SPREAD ACROSS THE CWA RATHER WELL AGREED
UPON BY THE VARIOUS MODELS. MID LEVEL WARM AIR ADVECTION WILL SPREAD
NORTHEAST THROUGH THE PLAINS AND KEEP MIXING DEPTHS TO AROUND 825MB
WITH PERIODS OF HIGH CLOUDS MOVING THROUGH. WITH RIDGING SLOWLY
MOVING OUT ALOFT...HIGH CLOUDS SHOULD BE THIN THROUGH MUCH OF THE
DAY HOWEVER. LOW PRESSURE DEVELOPING IN EASTERN COLORADO WILL KEEP A
SLIGHTLY EASTERLY COMPONENT TO THE WINDS WHICH DOES NOT FAVOR HIGH
SPEEDS...BUT FORECAST SOUNDINGS EXHIBIT NEARLY UNIDIRECTIONAL FLOW
THROUGH THE LOWER FEW THOUSAND FEET. 21Z AND 03Z SREF AND 00Z MOS
GUIDANCE SUGGEST STRONGEST SPEEDS TO OCCUR IN SOUTHWESTERN COUNTIES
WITH ADVISORY LEVELS LIKELY BEING REACHED THIS AFTERNOON.

850MB LOW SWINGS NORTHEAST OUT OF EASTERN COLORADO TONIGHT WITH
LITTLE CHANGE IN RIDGE POSITION TO THE EAST....RESULTING IN 50-70KTS
OF SOUTH TO SOUTHWEST WINDS AT THIS LEVEL. EXPECT AN EVENING
WEAKENING TO SURFACE SPEEDS...BUT LOW LEVEL WARM AIR ADVECTION AND
THICKENING CIRRUS SHOULD HELP BRING STRONGER WINDS BACK FOR THE LATE
EVENING AND OVERNIGHT. ADVISORY LEVELS MAY AGAIN BE BREACHED...BUT
CONFIDENCE ON MIXING THEM DOWN PERSISTENTLY IS NOT HIGH AT THIS
TIME. LOW TEMPS MAY NOT FALL BELOW 60 GIVEN THE ABOVE.

MODEL GUIDANCE CONTINUES TO VARY SOMEWHAT IN THE SPEED AND POSITION
OF THE COLD FRONTS SWING THROUGH THE AREA. THE GFS REMAINS THE FAST
OUTLIER...BUT EVEN IT KEEPS THE FRONT NORTHWEST OF THE CWA THROUGH
LATE THURSDAY AFTERNOON. MOISTURE WILL SLOWLY INCREASE...BUT THE
AFOREMENTIONED LOW LEVEL JET WILL ALSO KEEP A NOTABLE CAP IN
PLACE...AND THE LOCATION OF THE ENCROACHING UPPER LEVEL JET IS NOT
FAVORABLE FOR LIFT IN THE LOCAL AREA. BEST CHANCE FOR THURSDAY
AFTERNOON CONVECTION MAY RESULT FROM QUICKLY DEEPENING LOW PRESSURE
IN SOUTHWEST KANSAS FORCING THE DRYLINE NORTH INTO THE SLOW-MOVING
COLD FRONT TOWARD 00Z. INSTABILITY SHOULD NOT BE TERRIBLY HIGH...BUT
STRONG WINDS ALOFT WILL SUPPORT STRONG SHEAR AND A SEVERE WEATHER
CONCERN BEGINNING IN NORTH CENTRAL KANSAS THURSDAY AFTERNOON AND
SPREADING SLOWLY SOUTH AND EAST THURSDAY NIGHT AND FRIDAY. UPPER
FLOW NEARLY PARALLEL TO THE FRONT AND PRECIPITABLE WATER VALUES
INCREASING TO 1-1.5 INCHES SUGGEST A HEAVY RAIN THREAT AS WELL. HAVE
KEPT CHANCE POPS FOR MUCH OF THE AREA THROUGH FRIDAY FAVORING A
SLOWER...MORE ECMWF-LIKE FRONTAL PUSH...WHICH MAY NOT CLEAR UNTIL
EARLY FRIDAY EVENING. DEEP LAYER FORCING DOES APPEAR STRONGER ON
FRIDAY WITH GOOD AGREEMENT IN AN UPPER TROF SWINGING NORTHEAST OUT
OF THE WESTERN LONGWAVE. UNTIL THE FRONT PASSES...THE POTENTIAL FOR
ADVISORY LEVEL WINDS WILL CONTINUE WITH A STRONG GRADIENT PERSISTING
TO ITS EAST. WIND SPEEDS BELOW 20KT MAY BE RATHER RARE IN EAST
CENTRAL KANSAS FROM LATE TONIGHT THROUGH FRIDAY EVENING.

65

&&

.AVIATION...

VFR EXPECTED THROUGH THE TAF PERIOD WITH LIGHT NORTH WINDS
THROUGH THE REST OF THE AFTERNOON/EVENING HOURS. BY SUNSET THE
SURFACE RIDGE MOVES TO THE EAST WHICH WILL CAUSE THE WINDS TO BACK
TO THE SOUTH...THEN PICK UP IN INTENSITY BY THE LATE MORNING TO
EARLY AFTERNOON. EXPECT SOUTHERLY WINDS AT 20 TO 30 MPH AT ALL
TERMINALS DURING THE AFTERNOON ON TUESDAY.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON WEDNESDAY
TO 7 PM WEDNESDAY FOR KSZ034-KSZ035-KSZ036-KSZ037-KSZ054.

&&
Hazardous weather outlook, Apr 27, 5:19 AM CDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
519 AM CDT TUE APR 27 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-281030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
519 AM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY AND WARM CONDITIONS ARE LIKELY TO INCREASE FIRE DANGER
ACROSS THE AREA ON WEDNESDAY INTO THURSDAY.

A STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE ROCKIES BY
THURSDAY. WHILE THERE REMAIN SOME TIMING DIFFERENCES BETWEEN
COMPUTER MODELS REGARDING THE SPEED OF THIS INCOMING
SYSTEM...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
THE PLAINS SOMETIME IN THE THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON TIMEFRAME. STAY TUNED TO LOCAL OUTLETS FOR UPDATES TO
THE TIMING AND IMPACTS THIS SYSTEM WILL BRING TO OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:52 PM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more26 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.